When Propecia Stops Working - Spencer Kobren Responds To TBT Caller Concerns - BaldTruthTalk.com
+ Reply to Thread
Page 1 of 2 1 2 LastLast
Results 1 to 10 of 13
  1. #1
    Administrator tbtadmin's Avatar
    Join Date
    Sep 2008
    Posts
    966

    Default When Propecia Stops Working - Spencer Kobren Responds To TBT Caller Concerns

    No matter how well a person responds to Propecia, there are some men who seem to eventually see the hair raising effects of the drug wane over time. Does Propecia lose its effectiveness? If so, what can be done stop the further progression of hair loss?Listen to the segment: Post from: Hair Loss Show: [...]

    More...

  2. #2
    Junior Member
    Join Date
    Jun 2009
    Posts
    7

    Default stronger propecia

    I've been on propecia since the day it came out but i've noticed over the last year that it's not working as well. What other options do i have. What should i ask my doctor? Is there a stronger dose.
    I'm 40yrs old
    Thank you
    Darren

  3. #3
    Senior Member
    Join Date
    Sep 2010
    Posts
    198

    Default

    I asked my doctor if I can go up to 2.5 mgs/day and he said he'll do a 3 month trial

  4. #4
    Member
    Join Date
    Jul 2010
    Posts
    48

    Default

    Quote Originally Posted by finster View Post
    I've been on propecia since the day it came out but i've noticed over the last year that it's not working as well. What other options do i have. What should i ask my doctor? Is there a stronger dose.
    I'm 40yrs old
    Thank you
    Darren


    wow....it worked for you for 13 years??? wow that awesome. I cant even get it to work after 1 year!!

  5. #5
    Senior Member
    Join Date
    Oct 2010
    Posts
    108

    Default still working

    Hay i have quiet an interest in this thread and would like any answers to questions where possible.. (excuse me for my brashness)

    similar to the guy above i've been using propecia for say 4 yrs or so and have started to see the effectiveness wane in my right temple region

    So i was wondering what can be done? im 24 yrs old and initially propecia worked really well for me but now as mentioned it seems to be losing effect..

    In addition to the propecia i've been on 9% minoxidil for about the same period of time..

    my question is what can be done if anything? and does increasing the does help as mentioned? and furthermore if i do increase the dose how exactly do i do this? For example do i take one and a half by further halving another pill?

  6. #6
    Junior Member
    Join Date
    Jun 2009
    Posts
    7

    Default

    I'm not sure what else can be done and if it weren't for Spencer i wouldn't have know there is a propecia with a stronger does. I have noticed a change this year in it's effectiveness but haven't talked to anyone at this point that has tried a stronger dose. They got to come up with some thing soon this really sucks. There are millions of people out there like us who are so depressed b/c of our hair loss, maybe instead of trying to regrow hair they should come out with a pill that makes us not care anymore

  7. #7
    Member
    Join Date
    Dec 2008
    Posts
    92

    Default

    I've been taking about 1 mg of this drug for the last 11 years (started at 29). I believe it worked great for the first 6 or 7 years, but the efficacy has slowly waned in the last 2-3 years. Hair thickness has become noticably thinner and and my frontal recession is now fairly obvious and harder to hide. Instead of upping the dosage to like 2mg or 2.5 mg like Specer Kobren and many others say is real option (hence this thread I think!), I've decided to quit taking finasteride altogether. It's got to the point where I feel the pros were not worth the cons anymore... and I cannot begin to tell you how much better my physical body and mind have felt in the last 2 months since I have quit!! The only price I have to pay is losing my hair! If this argument makes sense to you.. then you've probably been taking this stuff for a while too!! LOL

    Like many other guys who have taken this drug for a long time, I started to feel like a slave to it. It worked well for me, but my main problem with it (and don't believe for a second Merck's 2% numbers on this!)... is at some point... it will ABSOLUTELY CRUSH YOUR SEX LIFE (definitely with erections, definitely with penis sensitivity, and more debatably with libido). These are the physical effects that I felt with my body, which in turn I believe, helped lead me into a malaise of mental depression built around the drug's catch 22?!?!

    A. Do I quit, lose my hair, and feel like a normal sexually functioning guy again?

    Or

    B. Should I keep taking the drug, up the dosage a bit and see if I can keep my hair up another year? Oh yeah, and have no feeling in my dick, and have lost the ability to get natural erections.

    It's a painful decision, but I can't be a slave any longer. Advice to anyone thinking of taking Finasteride.. do your due diligence. The negative effects for me were slow coming and started out subtle.. this made it all the harder to notice. Since I've quit.. I feel a noticeble boost in aggression (physical) and being more assertive (mental).

    peace out!

  8. #8
    Member
    Join Date
    Apr 2011
    Posts
    35

    Default

    Quote Originally Posted by skipstah70 View Post
    I've been taking about 1 mg of this drug for the last 11 years (started at 29). I believe it worked great for the first 6 or 7 years, but the efficacy has slowly waned in the last 2-3 years. Hair thickness has become noticably thinner and and my frontal recession is now fairly obvious and harder to hide. Instead of upping the dosage to like 2mg or 2.5 mg like Specer Kobren and many others say is real option (hence this thread I think!), I've decided to quit taking finasteride altogether. It's got to the point where I feel the pros were not worth the cons anymore... and I cannot begin to tell you how much better my physical body and mind have felt in the last 2 months since I have quit!! The only price I have to pay is losing my hair! If this argument makes sense to you.. then you've probably been taking this stuff for a while too!! LOL

    Like many other guys who have taken this drug for a long time, I started to feel like a slave to it. It worked well for me, but my main problem with it (and don't believe for a second Merck's 2% numbers on this!)... is at some point... it will ABSOLUTELY CRUSH YOUR SEX LIFE (definitely with erections, definitely with penis sensitivity, and more debatably with libido). These are the physical effects that I felt with my body, which in turn I believe, helped lead me into a malaise of mental depression built around the drug's catch 22?!?!

    A. Do I quit, lose my hair, and feel like a normal sexually functioning guy again?

    Or

    B. Should I keep taking the drug, up the dosage a bit and see if I can keep my hair up another year? Oh yeah, and have no feeling in my dick, and have lost the ability to get natural erections.

    It's a painful decision, but I can't be a slave any longer. Advice to anyone thinking of taking Finasteride.. do your due diligence. The negative effects for me were slow coming and started out subtle.. this made it all the harder to notice. Since I've quit.. I feel a noticeble boost in aggression (physical) and being more assertive (mental).

    peace out!

    Good post.

    I had the same experience but it only took one year. Things haven't improved and im off it one year. Bad times.

    Like you, things crept up on me. After 6 months i remember being on holidays for 3 weeks, i assumed id be reallly sexually frustrated after not having as much opportunity to masturbate but i wasn't. This was a first for me. So slight loss in libido. Things only got worse. In my experience it triggered a sexual decline in my body that my body has since struggled to redress.

    Worst of all. Im only 25 years old.


    I would urge guys to look into RU or other good topicals.

  9. #9
    Member
    Join Date
    Apr 2011
    Posts
    35

    Default

    I meant to add.

    I don't completely rule out using fin im just worried what these boards will look like in 10 years. I reckon there'll be alot of guys with problems inherited from long term usage.

  10. #10
    Senior Member
    Join Date
    Jan 2011
    Posts
    1,629

    Default

    Quote Originally Posted by Mens Rea View Post
    I meant to add.

    I don't completely rule out using fin im just worried what these boards will look like in 10 years. I reckon there'll be alot of guys with problems inherited from long term usage.
    Hopefully in 10 years we won't need to be using Finasteride to stop hair loss.

Similar Threads

  1. Spencer Kobren Discusses Propecia With TBT Caller
    By tbtadmin in forum Men's Hair Loss: Start Your Own Topic
    Replies: 0
    Last Post: 07-25-2009, 12:35 PM
  2. thank god for spencer kobren
    By joe from staten island in forum Introduce Yourself & Share Your Story
    Replies: 8
    Last Post: 07-07-2009, 01:46 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

THe Bald Truth LIVE NOW!
Today 02:48 PM
Last Post By JoeTillman
Today 02:48 PM
cant go to college bcoz of norwood 2
01-03-2016 04:11 AM
Last Post By robincurtz
Today 01:46 PM
Dermarolling Community Trial
07-23-2013 11:08 PM
Last Post By gibbsy09
Today 01:38 PM
Genuine thoughts on hairline? 23 years old
Yesterday 04:22 PM
by Diego11
Last Post By Diego11
Today 06:42 AM
The Growing Dangers Of The Hair Transplant Industry!
09-18-2018 04:46 AM
by Spex
Last Post By Spex
Today 04:20 AM